MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY; Ventricular (assist) bypass
Model Number 106128
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the backup battery (serial number: (b)(6)) was returned for evaluation.The returned backup battery was functionally tested and found to operate as intended during testing.The backup battery was installed in a test system controller and operated in a mock circulatory loop without any issues or atypical alarms produced.The controller was disconnected from external power and the battery supported the pump without any issues.An attempt was made to determine why the backup battery was returned for evaluation; however, the information was not provided.The reported event could not be correlated to an issue with the returned backup battery.A foreign contaminate was observed within the backup battery connector battery inspection data was reviewed for the 11v backup battery, serial number (b)(6), revealing that the battery passed all inspection testing.The backup battery was shipped to the customer on 25jul2022 heartmate 3 instructions for use section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and auditory), including backup battery fault alarms and the actions to take if the alarm cannot be resolved.Heartmate 3 instructions for use section 5 ¿ ¿surgical procedures¿, explains how to install the backup battery in the system controller.Additionally, section 2 ¿ ¿system operations¿, explains how to properly replace the backup battery.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
The backup battery was received for evaluation.No information could be provided.

Brand Name
THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20429233
Report Number2916596-2024-06828
Device Sequence Number12669190
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public(01)00813024011255(10)8494697(17)240412
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/12/2024
Device Model Number106128
Device Catalogue Number106128
Device Lot Number8494697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown